Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Bulging discs. Meaning of Mild right carpel tunnel syndrome? Why pain in rectum and pins and needles?

Dear Doctor, My mother aged 58 has the following symptoms: 1. severe pins and needles sensation in both heels - last 5 months 2. mild pins and needles sensation in toes - last 5 months 3. rare mild pins and needles sensation in palms - last 5 months 4. burning sensation in both foot 5. jerks hands, legs, and abdomen during sleep 6. burning sensation in left upper back - occasionally last 5 months 7. pain in buttocks . 8. pain in rectum - last 3 months mostly in the nights 9. urinary hesitancy - last 3 months occasionally mostly in the nights 10.pain in lower back - last 3 months 11. calf muscles have become thin and weak. 12. The pain is not continuous from buttock to feet rather only local in buttocks and feet We have been consulting with a neurophysician for the past 3 months. Not a diabetic. Vitamin D - 11.5 ng/ml Vitamin B12 - 671 pg/ml Nerve conduction study report : Mild peripheral Neuropathy , Mild right carpel tunnel syndrome MRI whole spine report: Mild broad posterior bulge at L4-5 and L5-S1 disc indenting the thecal sac She is on following medicines for the past 3 months: 1. Maxgalin 75 mg 2. Nervijen 3. Shellcal 500 mg 4. Calcirol - 1 sachet per week in milk 5. MetXL - 50 Conditions that have changed: We moved from a hot and humid place to a cold place a year ago. She was lifting weights(groceries, wet clothes) up the stairs regularly from the time we moved to this new place. Stopped after the above symptoms started. Questions: Doctor says there is no relation between her bulging discs and her symptoms. But I read generally in the internet that there is a relation. Doctor wants her to be on the above medications for another 2 months and then go for a whole body PET scan. Is the whole body scan necessary or something more local has to be investigated? On the days when she takes Calcirol, the jerks are aggravated. Is there a relation? Should we consult with an Ortho specialist now? Will Physiotherapy help at this point of time? Thank you so much for your precious time and attention. Velsankar - Bangalore
Asked On : Mon, 17 Dec 2012
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The symptoms she is having can be due to the bulging disks or due to peripheral neuropathy she is suffering from. She can continue with the medicines. You can ask her orthopedician to add a muscle relaxant and see if this helps with her symptoms.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor